Alert archive / Wisconsin / Wind Advisories in 2019
Wind Advisory 2, NWS Green Bay, WI
NWS Green Bay, WI issued this wind advisory at Oct 15, 2019, 2:49 PM CDT for Door County, Wisconsin. It took effect at Oct 16, 2019, 3:00 AM CDT. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Oct 15, 2019, 2:49 PM CDT (19:49 UTC)
- In effect from
- Oct 16, 2019, 3:00 AM CDT
- Expired
- Oct 16, 2019, 7:00 PM CDT
- In force
- 16 hr
- Issued by
- NWS Green Bay, WI
County Door County, WI
The radar
The Green Bay radar (KGRB), 71 km from the middle of the area, began a volume at 19:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 7.8 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1614 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 190 m²/s²
- 0-3 km storm-relative helicity
- 289 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
497 WWUS73 KGRB 151949 NPWGRB URGENT - WEATHER MESSAGE National Weather Service Green Bay WI 249 PM CDT Tue Oct 15 2019 WIZ022-160400- /O.NEW.KGRB.WI.Y.0002.191016T0800Z-191017T0000Z/ Door- Including the cities of Sturgeon Bay, Fish Creek, and Sister Bay 249 PM CDT Tue Oct 15 2019 ...WIND ADVISORY IN EFFECT FROM 3 AM TO 7 PM CDT WEDNESDAY... The National Weather Service in Green Bay has issued a Wind Advisory, which is in effect from 3 AM to 7 PM CDT Wednesday. * TIMING...Strong winds are expected to develop late tonight and continue through much of Wednesday. * WINDS...Northwest winds of 20 to 30 mph with gusts of 35 to 50 mph are expected. The strongest winds are expected to be over the northern portion of the county, especially near Deaths Door. * IMPACTS...The strong winds will create hazardous travel, especially for high profile vehicles. The strong winds could also cause some damage to trees and power lines, resulting in sporadic power outages. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that wind gusts of 45 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ Eckberg
6 follow-up statements
696 WWUS73 KGRB 160335 NPWGRB URGENT - WEATHER MESSAGE National Weather Service Green Bay WI 1035 PM CDT Tue Oct 15 2019 WIZ022-161000- /O.CON.KGRB.WI.Y.0002.191016T0800Z-191017T0000Z/ Door- Including the cities of Sturgeon Bay, Fish Creek, and Sister Bay 1035 PM CDT Tue Oct 15 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM 3 AM TO 7 PM CDT WEDNESDAY... * TIMING...Strong winds are expected to develop late tonight and continue through much of Wednesday. * WINDS...Northwest winds of 20 to 30 mph with gusts of 35 to 50 mph are expected. The strongest winds are expected to be over the northern portion of the county, especially near Deaths Door. * IMPACTS...The strong winds will create hazardous travel, especially for high profile vehicles. The strong winds could also cause some damage to trees and power lines, resulting in sporadic power outages. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that wind gusts of 45 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
974 WWUS73 KGRB 161007 NPWGRB URGENT - WEATHER MESSAGE National Weather Service Green Bay WI 507 AM CDT Wed Oct 16 2019 WIZ022-161815- /O.CON.KGRB.WI.Y.0002.000000T0000Z-191017T0000Z/ Door- Including the cities of Sturgeon Bay, Fish Creek, and Sister Bay 507 AM CDT Wed Oct 16 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...Northwest winds of 25 to 35 mph with gusts to around 50 mph. * WHERE...Door County. * WHEN...Today. * IMPACTS...The strong winds will create hazardous travel, especially for high profile vehicles. The strong winds could also cause some damage to trees and power lines, resulting in sporadic power outages. * ADDITIONAL DETAILS...The strongest winds are expected to be over the nortern portion of the county, especially near Deaths Door. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that wind gusts of 45 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ Kurimski
526 WWUS73 KGRB 161015 CCA NPWGRB URGENT - WEATHER MESSAGE...CORRECTED National Weather Service Green Bay WI 515 AM CDT Wed Oct 16 2019 WIZ022-161815- /O.COR.KGRB.WI.Y.0002.000000T0000Z-191017T0000Z/ Door- Including the cities of Sturgeon Bay, Fish Creek, and Sister Bay 515 AM CDT Wed Oct 16 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...Northwest winds of 25 to 35 mph with gusts to around 50 mph. * WHERE...Door County. * WHEN...Today. * IMPACTS...The strong winds will create hazardous travel, especially for high profile vehicles. The strong winds could also cause some damage to trees and power lines, resulting in sporadic power outages. * ADDITIONAL DETAILS...The strongest winds are expected to be over the northern portion of the county, especially near Deaths Door. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that wind gusts of 45 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ Kurimski
001 WWUS73 KGRB 161601 NPWGRB URGENT - WEATHER MESSAGE National Weather Service Green Bay WI 1101 AM CDT Wed Oct 16 2019 WIZ022-162200- /O.CON.KGRB.WI.Y.0002.000000T0000Z-191017T0000Z/ Door- Including the cities of Sturgeon Bay, Fish Creek, and Sister Bay 1101 AM CDT Wed Oct 16 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...North winds of 25 to 35 mph with gusts to 50 mph. * WHERE...Door County. * WHEN...Until early evening. * IMPACTS...The strong winds will create hazardous travel, especially for high profile vehicles. The strong winds could also cause some damage to trees and power lines, resulting in sporadic power outages. * ADDITIONAL DETAILS...The strongest winds are expected to be over the northern portion of the county, especially near Deaths Door. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that wind gusts to 50 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ JS
988 WWUS73 KGRB 161916 NPWGRB URGENT - WEATHER MESSAGE National Weather Service Green Bay WI 216 PM CDT Wed Oct 16 2019 WIZ022-170000- /O.CON.KGRB.WI.Y.0002.000000T0000Z-191017T0000Z/ Door- Including the cities of Sturgeon Bay, Fish Creek, and Sister Bay 216 PM CDT Wed Oct 16 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...North winds of 20 to 30 mph with gusts over 40 mph. * WHERE...Door County. * WHEN...Until early evening. * IMPACTS...The strong winds will create hazardous travel, especially for high profile vehicles. The strong winds could also cause some damage to trees and power lines, resulting in sporadic power outages. * ADDITIONAL DETAILS...The strongest winds are expected to be over the northern portion of the county, especially near Deaths Door. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that wind gusts over 40 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ JS
274 WWUS73 KGRB 162344 NPWGRB URGENT - WEATHER MESSAGE National Weather Service Green Bay WI 644 PM CDT Wed Oct 16 2019 WIZ022-170045- /O.EXP.KGRB.WI.Y.0002.000000T0000Z-191017T0000Z/ Door- Including the cities of Sturgeon Bay, Fish Creek, and Sister Bay 644 PM CDT Wed Oct 16 2019 ...WIND ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING... Winds are expected to steadily diminish through the rest of the evening; however, there could still be a few gusts to 25 mph through midnight. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this wind advisory went out at Oct 15, 2:42 PM CDT, 7 minutes earlier.
Area forecast discussion, Oct 15, 2:42 PM CDT, 7 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 242 PM CDT Tue Oct 15 2019 Forecast discussion for routine afternoon forecast issuance .SHORT TERM...Tonight and Wednesday Issued at 241 PM CDT Tue Oct 15 2019 Scattered showers and thunderstorms continued across the region this afternoon. Some of the storms brought small hail less than one inch in diameter to several locations. Temperatures ranged from around 40 across the far north to the lower to middle 50s far south. For tonight, any thunderstorm activity will end by early this evening. A closed upper low is expected to drop southeast across the area, bringing another round of showers this evening, then lingering showers across much of the area into Wednesday morning. The big story will be the winds later tonight. Winds are expected to shift to the northwest at 15 to 30 mph with higher gusts. The winds will be even stronger across Door County due to deeper mixing over the warmer waters of the Bay of Green Bay. The windy conditions will continue through much of Wednesday, then subside later Wednesday afternoon. Based on bufkit soundings, winds become favorable for wind gusts to near 50 mph across northern Door County late tonight into early Wednesday afternoon. Have issued a wind advisory for Door County for the strong winds and the potential for some damage to trees and power lines, resulting in sporadic power outages. On Wednesday, the chances of showers will linger into Wednesday afternoon across the north due to cold northerly flow off Lake Superior. Did not stray far from guidance/previous forecast for high temperatures. .LONG TERM...Wednesday Night Through Tuesday Issued at 241 PM CDT Tue Oct 15 2019 A surface ridge will bring dry conditions Wednesday night through Friday. As the ridge shifts east on Friday, milder air will arrive, with highs rising into the middle 50s to lower 60s. A chance of showers will arrive Friday night into Saturday as a cold front moves through. The best chance will occur as a short- wave trof and RRQ of an upper jet interact with the front on Saturday. This system should shift east of the region by Saturday evening, with dry weather lingering through Sunday. A strong low pressure system is expected to track from the Central Plains Sunday night to near Hudson Bay on Tuesday. With the low expected to track to our west, this system should be mainly a rain producer. The most significant precipitation is anticipated Sunday night, followed by a dry slot that should bring a lull in the precipitation for part of the day on Monday. Wrap-around precipitation should linger into Tuesday, with the biggest impacts expected over the northwest part of the forecast area. && .AVIATION...for 18Z TAF Issuance Issued at 1155 AM CDT Tue Oct 15 2019 Early this afternoon, surface low pressure was located just west of KMFI/KISW with a warm front extending eastward into northeast Wisconsin (near KPCZ/KATW to KMTW. The surface low will track northeast across the area this afternoon with scattered showers and thunderstorms continuing. Scattered showers will continue this evening, with a few thunderstorms possible across northeast Wisconsin. Behind the system, strong northwest winds are expected late tonight and Wednesday, with gusts over 30 knots possibly, especially across northeast and east-central Wisconsin. CIGS have been problematic this morning, ranging from IFR to VFR. Expected CIGS to lower into the IFR category this afternoon and tonight, if they haven't already. MVFR conditions are expected across central and east-central Wisconsin. CIGS will gradually improve on Wednesday as drier air works into the region. && .MARINE... Issued at 241 PM CDT Tue Oct 15 2019 Scattered thunderstorms will end late this afternoon. A few of the storms will produce small hail. Otherwise, a small craft advisory remains in effect until 3 am for gusty winds and high waves. After 3 am, gale force gusts are expected into early Wednesday afternoon. Winds will gradually subside Wednesday afternoon into Wednesday afternoon. && .GRB WATCHES/WARNINGS/ADVISORIES... Wind Advisory from 3 AM to 7 PM CDT Wednesday for WIZ022. && SHORT TERM.....Eckberg LONG TERM......Kieckbusch AVIATION.......Eckberg MARINE.........Eckberg
Hazardous weather outlook, Oct 15, 2:30 PM CDT, 19 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 230 PM CDT Tue Oct 15 2019 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-161930- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 230 PM CDT Tue Oct 15 2019 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Rest of the Afternoon and Tonight Isolated thunderstorms will gradually come to an end late this afternoon across northeast Wisconsin. Some of the storms will be capable of producing small hail. Late tonight, strong northwest winds are expected to spread across northeast Wisconsin. A wind advisory has been posted for Door County, where wind gusts to 50 mph are possible. .DAYS TWO THROUGH SEVEN...Wednesday through Tuesday A wind advisory is in effect Wednesday for Door County, where wind gusts of 35 to 50 mph are expected. The strongest winds will occur near Deaths Door. The strong winds may cause damage to trees and power lines, resulting in sporadic power outages. There is a chance of thunderstorms Sunday night into Monday. .SPOTTER INFORMATION STATEMENT... Spotters across northeast Wisconsin are requested to report hail a half inch in diameter or greater for the remainder of this afternoon. Spotters are requested to report wind gusts over 40 mph on Wednesday. LMZ521-522-541>543-161930- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 230 PM CDT Tue Oct 15 2019 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Rest of the Afternoon and Tonight Scattered thunderstorms will come to an end late this afternoon or early this evening. Some of the storms may produce small hail. Northwest gale force wind gusts to around 40 knots are expected late tonight. A gale warning is in effect. .DAYS TWO THROUGH SEVEN...Wednesday through Tuesday A Gale Warning continues through Wednesday afternoon. Northwest winds will gust to around 40 knots. Hazardous conditions for small craft are possible again late Friday into Saturday. Eckberg/Kieckbusch
In the hours before
Special weather statement, Oct 15, 12:51 PM CDT, 1 hour 58 minutes before
Special Weather Statement
National Weather Service Green Bay WI
1251 PM CDT Tue Oct 15 2019
WIZ020-031-036-037-151830-
Waupaca WI-Shawano WI-Portage WI-Menominee WI-
1251 PM CDT Tue Oct 15 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PORTAGE...CENTRAL
MENOMINEE...NORTHWESTERN WAUPACA AND WESTERN SHAWANO COUNTIES UNTIL
130 PM CDT...
At 1251 PM CDT, Doppler radar was tracking a strong thunderstorm 10
miles southeast of Bevent, or 17 miles northeast of Stevens Point,
moving northeast at 45 mph.
Penny size hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Wittenberg, Legend Lake, Keshena, Neopit, Red River, Tigerton,
Gresham, Rosholt, Bowler and Peru.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4466 8942 4469 8938 4468 8923 4478 8922
4509 8873 4488 8850 4452 8926
TIME...MOT...LOC 1751Z 232DEG 38KT 4464 8926
KieckbuschSpecial weather statement, Oct 15, 1:24 PM CDT, 1 hour 25 minutes before
Special Weather Statement
National Weather Service Green Bay WI
124 PM CDT Tue Oct 15 2019
WIZ020-021-031-037-038-045-048-074-151915-
Southern Oconto County WI-Waupaca WI-Shawano WI-Winnebago WI-
Outagamie WI-Northern Oconto County WI-Waushara WI-Menominee WI-
124 PM CDT Tue Oct 15 2019
...STRONG THUNDERSTORMS MOVING INTO NORTHEAST WISCONSIN AND
THE FOX VALLEY...
At 122 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles northwest of Embarrass to 7 miles
northeast of Waupaca to 8 miles northeast of Napowan Scout Camp to
near Redgranite. Movement was northeast at 45 mph.
Half inch hail and winds in excess of 30 mph will be possible with
these storms.
Locations impacted include...
Appleton, Shawano, Waupaca, Menasha, Little Chute, New London,
Kimberly, Clintonville, Gillett and Black Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4419 8909 4439 8906 4476 8887 4520 8819
4511 8818 4482 8834 4462 8837 4428 8834
4398 8894 4398 8907
TIME...MOT...LOC 1822Z 230DEG 38KT 4474 8884 4444 8900 4423 8903 4404
8901
KieckbuschLocal storm report, Oct 15, 1:55 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
155 PM CDT TUE OCT 15 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0149 PM HAIL SHAWANO 44.78N 88.59W
10/15/2019 M0.25 INCH SHAWANO WI TRAINED SPOTTER
ALSO REPORTED SOME URBAN STREET FLOODING.
&&
HYKINSpecial weather statement, Oct 15, 2:04 PM CDT, 45 minutes before
Special Weather Statement
National Weather Service Green Bay WI
204 PM CDT Tue Oct 15 2019
WIZ031-038-039-048-073-074-151945-
Southern Oconto County WI-Southern Marinette County WI-Shawano WI-
Winnebago WI-Outagamie WI-Brown WI-
204 PM CDT Tue Oct 15 2019
...STRONG THUNDERSTORMS MOVING INTO NORTHEAST WISCONSIN AND
THE NORTHERN FOX VALLEY...
At 203 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Gillett to Navarino Wildlife Area to 6
miles west of Black Creek to 6 miles northwest of Menasha. Movement
was northeast at 40 mph.
Half inch hail and winds in excess of 30 mph will be possible with
these storms.
Locations impacted include...
Green Bay, Appleton, Menasha, Kaukauna, Little Chute, Kimberly,
Oconto, Pulaski, Gillett and Black Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4415 8862 4442 8864 4459 8862 4489 8843
4503 8817 4502 8812 4505 8812 4527 8770
4518 8774 4500 8788 4463 8793 4464 8790
4446 8788
TIME...MOT...LOC 1903Z 234DEG 36KT 4486 8839 4467 8854 4447 8857 4427
8855
KieckbuschLocal storm report, Oct 15, 2:22 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
222 PM CDT TUE OCT 15 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0208 PM HAIL APPLETON 44.26N 88.40W
10/15/2019 M0.25 INCH OUTAGAMIE WI TRAINED SPOTTER
&&
KLJSpecial weather statement, Oct 15, 2:38 PM CDT, 11 minutes before
Special Weather Statement
National Weather Service Green Bay WI
238 PM CDT Tue Oct 15 2019
WIZ022-039-040-152015-
Kewaunee WI-Door WI-Brown WI-
238 PM CDT Tue Oct 15 2019
...THUNDERSTORMS HEADED FOR DOOR COUNTY...
At 235 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 9 miles east of Oconto to near Bellevue.
Movement was northeast at 50 mph.
Pea size hail will be possible with these storms.
Locations impacted include...
Sturgeon Bay, Bay Shore Park, Oconto, Algoma, Luxemburg,
Jacksonport and Egg Harbor.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4516 8697 4510 8695 4501 8710 4486 8715
4477 8726 4456 8740 4438 8816 4496 8779
4497 8766 4503 8754 4494 8759 4490 8777
4471 8792 4463 8793 4464 8792 4469 8780
4487 8765 4494 8745 4508 8736 4521 8691
TIME...MOT...LOC 1935Z 246DEG 41KT 4488 8769 4444 8806
KieckbuschThe office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 15, 3:57 AM CDT | Gale Warning | GRB | 39 hr | |
| Oct 15, 10:44 AM CDT | Special Weather Statement | GRB | Marathon | 46 min |
| Oct 15, 11:29 AM CDT | Special Weather Statement | GRB | Marathon | 46 min |
| Oct 15, 12:18 PM CDT | Special Weather Statement | GRB | Menominee, Shawano | 42 min |
| Oct 15, 12:51 PM CDT | Special Weather Statement | GRB | Menominee, Shawano | 39 min |
| Oct 15, 1:24 PM CDT | Special Weather Statement | GRB | Outagamie, Shawano, Waupaca | 51 min |
| Oct 15, 2:04 PM CDT | Special Weather Statement | GRB | Brown, Oconto, Outagamie | 41 min |
| Oct 15, 2:38 PM CDT | Special Weather Statement | GRB | Brown, Door, Kewaunee | 37 min |
| Oct 15, 3:24 PM CDT | Special Weather Statement | GRB | Kewaunee | 21 min |
Nearby
Wind Advisories in Wisconsin, 2019Every wind advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.